Electronic Journal of Probability

Resistance growth of branching random networks

Dayue Chen, Yueyun Hu, and Shen Lin

Full-text: Open access

Abstract

Consider a rooted infinite Galton–Watson tree with mean offspring number $m>1$, and a collection of i.i.d. positive random variables $\xi _e$ indexed by all the edges in the tree. We assign the resistance $m^d\,\xi _e$ to each edge $e$ at distance $d$ from the root. In this random electric network, we study the asymptotic behavior of the effective resistance and conductance between the root and the vertices at depth $n$. Our results generalize an existing work of Addario-Berry, Broutin and Lugosi on the binary tree to random branching networks.

Article information

Source
Electron. J. Probab., Volume 23 (2018), paper no. 52, 17 pp.

Dates
Received: 16 January 2018
Accepted: 17 May 2018
First available in Project Euclid: 1 June 2018

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1527818430

Digital Object Identifier
doi:10.1214/18-EJP179

Mathematical Reviews number (MathSciNet)
MR3814246

Zentralblatt MATH identifier
06924664

Subjects
Primary: 60F05: Central limit and other weak theorems 60J80: Branching processes (Galton-Watson, birth-and-death, etc.)

Keywords
electric networks Galton–Watson tree random conductance

Rights
Creative Commons Attribution 4.0 International License.

Citation

Chen, Dayue; Hu, Yueyun; Lin, Shen. Resistance growth of branching random networks. Electron. J. Probab. 23 (2018), paper no. 52, 17 pp. doi:10.1214/18-EJP179. https://projecteuclid.org/euclid.ejp/1527818430


Export citation

References

  • [1] Addario-Berry, L., Broutin, N. and Lugosi, G.: Effective resistance of random trees. Ann. Appl. Probab. 19, (2009), 1092–1107.
  • [2] Athreya, K. and Ney, P.: Branching Processes. Die Grundlehren der mathematischen Wissenschaften, Band 196, Springer–Verlag, New York–Heidelberg, 1972. xi+287 pp.
  • [3] Benjamini, I. and Rossignol, R.: Submean variance bound for effective resistance on random electric networks. Commun. Math. Phys. 280, (2008), 445–462.
  • [4] Bingham, N. and Doney, R.: Asymptotic properties of supercritical branching processes I: The Galton–Watson process. Adv. Appl. Probab. 6, (1974), 711–731.
  • [5] Dubuc, S.: Problèmes relatifs à l’itération de fonctions suggérés par les processus en cascade. Ann. Inst. Fourier (Grenoble) 21, (1971), 171–251.
  • [6] Grimmett, G. and Kesten, H.: Random electrical networks on complete graphs. J. London Math. Soc. (2) 30, (1984), 171–192.
  • [7] Grimmett, G., Kesten, H. and Zhang, Y.: Random walk on the infinite cluster of the percolation model. Probab. Theory Relat. Fields 96, (1993), 33–44.
  • [8] Lyons, R.: Random walks and percolation on trees. Ann. Probab. 18, (1990), 931–958.
  • [9] Lyons, R.: Random walks, capacity and percolation on trees. Ann. Probab. 20, (1992), 2043–2088.
  • [10] Lyons, R., Pemantle, R. and Peres, Y.: Unsolved problems concerning random walks on trees. Classical and modern branching processes (Minneapolis, MN, 1994), 223–237, IMA Vol. Math. Appl., 84, Springer, New York, 1997.
  • [11] Lyons, R. and Peres, Y.: Probability on Trees and Networks. Cambridge Series in Statistical and Probabilistic Mathematics, 42. Cambridge University Press, New York, 2016. xv+699 pp.
  • [12] Pemantle, R. and Peres, Y.: Galton–Watson trees with the same mean have the same polar sets. Ann. Probab. 23, (1995), 1102–1124.